Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2004, 11:59 PM CDT for Holt County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 11:59 PM CDT (04:59 UTC)
- Expired
- Aug 3, 2004, 1:00 AM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 179 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030459 SVRLBF NEC089-030600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 PM CDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 100 AM CDT * AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL HOLT COUNTY...OR ABOUT 13 MILES NORTH OF ONEILL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HOLT COUNTY THROUGH 1230 AM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4276 9882 4258 9884 4255 9812 4275 9812 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:14 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 5:14 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT MON AUG 2 2004 ZONES UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 691 FOR NORTH CENTRAL ZONES. .PREVIOUS DISCUSSION... FOR TONIGHT...CANT IGNORE THE TROPICAL PLUME FEEDING ACROSS THE ROCKIES PER SATELLITE. ATM IS STRONGLY CAPPED SUGGESTING ELEVATED SHRA/TSTM ACTIVITY WILL DEVELOP TONIGHT. ANOTHER CHC OF PCPN DEVELOPS TUE AFTN AS BACK FRONT MOVES IN AND THE ATM GOES INTO A TRANSITION PHASE. ATM WILL TRANSITION FROM A SOMEWHAT ZONAL HEAT WAVE PATTERN TO A STRONG NORTHWEST FLOW. DEEP GREAT LAKES UPPER LOW WILL SEND A BACK DOOR COLD FRONT THRU FCST AREA WHICH WILL BE IN PLACE THROUGH 120HRS. MEANWHILE...PAC LOW CONTINUES ANCHORED OFF THE WEST COAST. ESSENTIALLY ATM WILL GO INTO A BLOCKED PATTERN WITH FCST AREA IN A NORTHWEST FLOW ALOFT AND SRLY RETURN FLOW AT THE SFC. THIS SUGGESTS A TURN TOWARD A MORE ACTIVE RAINFALL PATTERN. ETA INDICATES 1 OR MORE MCSS WILL FORM THROUGH 84HR. THE GFS IS LARGELY SILENT RAINWISE WITH THIS FEATURE. THE HIGHER RESOLUTION ETA GENERALLY PERFORMS BETTER IN THIS SITUATION SO USED THAT MODEL THRU 84HRS. DURING THE 84 TO 120 HR TIME PERIOD... GENERALLY LEFT THE FCST DRY AND FOCUSED MORE ON TEMPERATURES WHICH WILL PRESUMABLY TREND DOWNWARD INTO THE 80S FOR MAX TEMPS. GFS SEEMS TO BE HAVING BOUNDARY LAYER ISSUES...TOO MOIST...NO REASONABLE DIURNAL HEATING CYCLE...ETC. BEYOND 120HR...GFS SHOWING RUN TO RUN PROBLEMS SO THE FCST IS BASICALLY CLIMO. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ZONES 006>010-026>029-038. && CDC/TLK
Hazardous weather outlook, Aug 2, 3:10 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON AUG 2 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-031100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 310 PM CDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A LINE FROM HAY SPRINGS IN SHERIDAN COUNTY...TO BROKEN BOW IN CUSTER COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS SOUTH DAKOTA...THEN PUSH SOUTHEAST ACROSS THE SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. FURTHER SOUTHWEST THERE IS THE POTENTIAL FOR GENERAL THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS A FRONT SETTLES INTO CENTRAL AND WESTERN NEBRASKA. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER PORTIONS OF NORTH CENTRAL NEBRASKA...AND DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS OF TUESDAY AND WEDNESDAY. MASEK
In the hours before
Local storm report, Aug 2, 6:33 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SE SPRINGVIEW 42.77N 99.68W
08/02/2004 1.00 INCH KEYA PAHA NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
&&
CDHSpecial weather statement, Aug 2, 8:21 PM CDT, 3 hours 38 minutes before
NEZ006>010-026>029-038-030215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 821 PM CDT MON AUG 2 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 691 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NORTH CENTRAL NEBRASKA... KEYA PAHA...BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP... GARFIELD...WHEELER...AND CUSTER COUNTIES. THERE REMAINS A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT WITH NO ADDITIONAL SEVERE WEATHER ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA CONTACTS FOR THE LASTEST SEVERE WEATHER INFORMATION. TLK
Local storm report, Aug 2, 10:22 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 15 NE GORDON 42.96N 101.99W
08/02/2004 1.00 INCH CHERRY NE FIRE DEPT/RESCUE
1003 PM TORNADO 15 NE GORDON 42.96N 101.99W
08/02/2004 CHERRY NE LAW ENFORCEMENT
&&
TLKLocal storm report, Aug 2, 10:36 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1036 PM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 11 NNE BASSETT 42.73N 99.45W
08/02/2004 0.00 INCH ROCK NE LAW ENFORCEMENT
HEAVY RAINFALL WASHED OUT COUNTY ROADS 12 N AND 5 E OF
BASSETT. PEA SIZED HAIL WAS ALSO REPORTED.
0630 PM HAIL 5 SE SPRINGVIEW 42.77N 99.68W
08/02/2004 1.00 INCH KEYA PAHA NE TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
1003 PM TORNADO 15 NE GORDON 42.96N 101.99W
08/02/2004 CHERRY NE LAW ENFORCEMENT
1010 PM HAIL 15 NE GORDON 42.96N 101.99W
08/02/2004 1.00 INCH CHERRY NE FIRE DEPT/RESCUE
&&
TLKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Aug 2, 9:38 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 22 min |
| Aug 2, 10:00 PM CDT | Tornado Warning | LBF | Cherry | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.